MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER
Model Number B5-2C
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The service center was informed that the device (balloon catheter) was used during a spiration valve procedure.The doctor at the user facility reported the spiration valves were placed in the patient's left lung approximately 5 minutes after extubation, the patient developed a cough that was not relieved by a nebulizer.A chest x-ray revealed the patient developed a pneumothorax in the left upper lobe.A chest tube was placed to treat the pneumothorax.The procedure was completed, the spiration valves were not removed.The patient was hospitalized for two weeks and then discharged to home.Additionally, the devices were inspected prior to procedure.There was no reported malfunction of the device.The referenced device was not returned for evaluation, therefore, the cause of the reported event cannot be determined.Pneumothorax is a documented potential adverse event associated with the spiration valve system.

Brand Name
DISPOSABLE BALLOON CATHETER
Common Device Name
DISPOSABLE BALLOON CATHETER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9593041
Report Number2951238-2020-00315
Device Sequence Number374633
Product Code EOQ
UDI-Device Identifier04953170047398
UDI-Public04953170047398
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2020
Report Date (Section F) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB5-2C
Device Lot Number99K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/20/2019
Event Location Hospital
Date Report to Manufacturer12/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight89